Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 103, NWS Quad Cities, IA

July 28, 2015Jefferson County, Keokuk County, Washington County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 28, 2015, 6:39 PM CDT for Jefferson County, Keokuk County, Washington County, Iowa. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2015, 6:39 PM CDT (23:39 UTC)
Expired
Jul 28, 2015, 7:45 PM CDT
In force
66 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, IA, Keokuk County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 123 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 7:20 PM CDTTSTM WND DMGBrighton, IADELAYED REPORT. 20 TO 25 INCH DIAMETER TREES UPROOTED. ROOF DAMAGE. 10 INCH DIAMETER TREE BRANCHES DOWN. APPROXIMATELY 720 TO 740 PM.
Jul 28, 7:35 PM CDTTSTM WND GST 45Fairfield, IA
Jul 28, 7:42 PM CDTTSTM WND DMGBrighton, IASEVERAL SMALL TREES AND BRANCHES DOWN IN STREETS. UNKNOWN DIAMETER. ESTIMATED WIND 60 MPH. DELAYED REPORT. TIME BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 5:46 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WUUS53 KDVN 282339
SVRDVN
IAC101-107-183-290045-
/O.NEW.KDVN.SV.W.0103.150728T2339Z-150729T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
639 PM CDT TUE JUL 28 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KEOKUK COUNTY IN SOUTHEASTERN IOWA...
  JEFFERSON COUNTY IN SOUTHEASTERN IOWA...
  WASHINGTON COUNTY IN SOUTHEASTERN IOWA...

* UNTIL 745 PM CDT

* AT 639 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM MILLERSBURG TO DELTA TO NEAR HEDRICK TO NEAR OTTUMWA
  INDUSTRIAL AIRPORT...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FAIRFIELD...WASHINGTON...SIGOURNEY...KALONA...WELLMAN...HEDRICK...
  BRIGHTON...WHAT CHEER...RICHLAND...BATAVIA...DELTA...
  LIBERTYVILLE...LOCKRIDGE...MAHARISHI VEDIC CITY...KESWICK...SOUTH
  ENGLISH...PACKWOOD...HARPER...MARTINSBURG AND PLEASANT PLAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4151 9241 4151 9161 4150 9159 4121 9168
      4116 9172 4096 9172 4091 9173 4094 9218
      4116 9218 4116 9241
TIME...MOT...LOC 2339Z 278DEG 38KT 4156 9218 4134 9233 4116 9238 4108
9252

HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
4 follow-up statements
695 
WWUS53 KDVN 282352
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
652 PM CDT TUE JUL 28 2015

IAC101-107-183-290045-
/O.CON.KDVN.SV.W.0103.000000T0000Z-150729T0045Z/
KEOKUK IA-JEFFERSON IA-WASHINGTON IA-
652 PM CDT TUE JUL 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR KEOKUK...JEFFERSON AND WASHINGTON COUNTIES...

AT 652 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NORTH ENGLISH TO HAYESVILLE TO NEAR HEDRICK TO
NEAR OTTUMWA...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...WASHINGTON...SIGOURNEY...KALONA...WELLMAN...HEDRICK...
BRIGHTON...WHAT CHEER...RICHLAND...BATAVIA...DELTA...LIBERTYVILLE...
LOCKRIDGE...MAHARISHI VEDIC CITY...KESWICK...SOUTH ENGLISH...
PACKWOOD...HARPER...MARTINSBURG AND PLEASANT PLAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO 
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4151 9241 4151 9161 4150 9159 4121 9168
      4116 9172 4096 9172 4091 9173 4094 9218
      4116 9218 4116 9241
TIME...MOT...LOC 2352Z 280DEG 33KT 4150 9212 4128 9227 4110 9232 4102
9246

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
012 
WWUS53 KDVN 282357
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
657 PM CDT TUE JUL 28 2015

IAC101-107-183-290045-
/O.CON.KDVN.SV.W.0103.000000T0000Z-150729T0045Z/
KEOKUK IA-JEFFERSON IA-WASHINGTON IA-
657 PM CDT TUE JUL 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR KEOKUK...JEFFERSON AND WASHINGTON COUNTIES...

AT 657 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NORTH ENGLISH TO HAYESVILLE TO NEAR HEDRICK TO
OTTUMWA...MOVING EAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...WASHINGTON...SIGOURNEY...KALONA...WELLMAN...HEDRICK...
BRIGHTON...WHAT CHEER...RICHLAND...BATAVIA...DELTA...LIBERTYVILLE...
LOCKRIDGE...MAHARISHI VEDIC CITY...KESWICK...SOUTH ENGLISH...
PACKWOOD...HARPER...MARTINSBURG AND PLEASANT PLAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4151 9241 4151 9161 4150 9159 4121 9168
      4116 9172 4096 9172 4091 9173 4094 9218
      4116 9218 4116 9241
TIME...MOT...LOC 2357Z 277DEG 37KT 4150 9211 4128 9226 4110 9231 4102
9245

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

GIBBS
125 
WWUS53 KDVN 290012
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
712 PM CDT TUE JUL 28 2015

IAC101-107-183-290045-
/O.CON.KDVN.SV.W.0103.000000T0000Z-150729T0045Z/
KEOKUK IA-JEFFERSON IA-WASHINGTON IA-
712 PM CDT TUE JUL 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN KEOKUK...JEFFERSON AND SOUTHWESTERN WASHINGTON
COUNTIES...

AT 712 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HARPER TO PACKWOOD TO NEAR BATAVIA TO 10 MILES
NORTHEAST OF BLOOMFIELD...MOVING SOUTHEAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...WASHINGTON...SIGOURNEY...HEDRICK...BRIGHTON...RICHLAND...
BATAVIA...LIBERTYVILLE...LOCKRIDGE...MAHARISHI VEDIC CITY...SOUTH
ENGLISH...PACKWOOD...HARPER...MARTINSBURG...PLEASANT PLAIN...
HAYESVILLE...COPPOCK...ABINGDON...KEOTA AND OLLIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4147 9210 4131 9165 4121 9168 4116 9172
      4096 9172 4091 9173 4094 9218 4116 9218
      4116 9241
TIME...MOT...LOC 0012Z 296DEG 36KT 4135 9195 4113 9210 4095 9215 4087
9229

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

GIBBS
661 
WWUS53 KDVN 290027
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
727 PM CDT TUE JUL 28 2015

IAC101-107-183-290045-
/O.CON.KDVN.SV.W.0103.000000T0000Z-150729T0045Z/
KEOKUK IA-JEFFERSON IA-WASHINGTON IA-
727 PM CDT TUE JUL 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN KEOKUK...JEFFERSON AND SOUTHWESTERN WASHINGTON
COUNTIES...

AT 727 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WASHINGTON TO NEAR MAHARISHI VEDIC CITY TO NEAR
BIRMINGHAM TO NEAR DOUDS/LEANDO...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...WASHINGTON...BRIGHTON...RICHLAND...BATAVIA...
LIBERTYVILLE...LOCKRIDGE...MAHARISHI VEDIC CITY...PACKWOOD...
HARPER...PLEASANT PLAIN...COPPOCK...ABINGDON...KEOTA...OLLIE...WEST
CHESTER...LAKE DARLING STATE PARK...BROOKVILLE...SALINA AND
LANCASTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4142 9199 4131 9165 4121 9168 4116 9172
      4096 9172 4091 9173 4094 9218 4116 9218
      4130 9217
TIME...MOT...LOC 0027Z 281DEG 37KT 4130 9179 4108 9194 4090 9199 4082
9213

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:37 PM CDT, 2 minutes earlier.

Area forecast discussion, Jul 28, 6:37 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
637 PM CDT TUE JUL 28 2015

.SYNOPSIS...
ISSUED AT 256 PM CDT TUE JUL 28 2015

ACTIVE WEATHER REGIME ACROSS THE AREA THIS AFTERNOON WILL LEAD TO
A DIFFICULT FORECAST FOR THE SHORT TERM. A WARM FRONT WAS DRAPED
ACROSS THE S MN INTO S WI AND N IL. SHOWERS AND THUNDERSTORMS FROM
OVERNIGHT CONVECTION WERE STILL ONGOING ACROSS THE AREA. NUMEROUS
OUTFLOW BOUNDARIES ARE LOCATED ACROSS THE AREA. AN OUTFLOW
BOUNDARY OF SPECIFIC CONCERN IS ACROSS THE CENTRAL TO SOUTHERN
PORTIONS OF THE AREA. A STRONG JULY COLD FRONT WAS ACROSS NE...SW
MN AND NW IA. THIS COLD FRONT IS EXPECTED TO PUSH THROUGH THE AREA
TONIGHT AND LEAD TO SHOWERS...AND THUNDERSTORMS.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 256 PM CDT TUE JUL 28 2015

MAIN FORECAST PROBLEM ARE THE SHOWERS AND THUNDERSTORMS THE REST OF
TODAY AND INTO TONIGHT ACROSS THE AREA. SEVERE WEATHER...AND
FLASH FLOODING ARE POSSIBLE TONIGHT ACROSS THE AREA.

CONVECTIVE DEBRIS FROM TODAY HAS LIMITED WARMING ACROSS THE FAR
NORTHERN CWA. AREAS NORTH OF I80 HAVE BEEN IN THE MID TO UPPER
70S. TO THE SOUTH ACROSS SOUTHERN IA AND NORTHERN MO...TEMPS ARE
IN THE LOW TO MID 90S. THIS HAS CREATED QUIET THE THERMAL GRADIENT
ACROSS OUR CWA. CURRENT GUT FEELING IS THAT WE WILL CONTINUE TO
SEE SHOWERS AND THUNDERSTORMS SLOWLY MOVE IN FROM THE WEST OVER
BENTON AND LINN COUNTIES. THIS TRAINING COULD LEAD TO FLASH
FLOODING...ESPECIALLY WITH PWATS NEAR 2 INCHES. THESE STORMS
APPEAR TO BE ELEVATED AND WILL STAY THAT WAY UNTIL THE FRONT
APPROACHES. THE FRONT MAY THEN PUSH THESE SHOWERS AND STORMS TO
THE SOUTH AND EAST AND INTENSIFY THEM. IF THEY CAN BECOME SFC
BASED...THERE IS THREAT FOR SEVERE WIND AND TORNADOES WITH THEM.
AT THIS TIME THEY APPEAR TO BE REMAIN ELEVATED AND WILL STAY THAT
WAY.

OFF TO THE WEST IN SW IA AND SE NE...CU WAS BEING MONITORED FOR
THUNDERSTORM DEVELOPMENT. IF THESE STORMS CAN INITIATE AND THEN
BECOME SURFACE BASED THE POTENTIAL FOR SEVERE WEATHER WILL BE
INCREASED. SFC WINDS ARE BACKED AND ALL INDICATIONS ARE THAT SFC
BASED STORMS WOULD HAVE A WIND AND TORNADO THREAT. RAIN RATES THIS
MORNING WERE VERY HIGH AND AREAS WITH RATHER BENIGN CONVECTION HAD
1 TO 2 INCHES OF RAIN QUICKLY. SINCE AREAS SOUTH OF I80 HAVE SEEN
SIGNIFICANT RAINFALL RECENTLY AND PWATS ARE NEAR 2
INCHES....DECIDED TO GO WITH A FFA FOR MUCH OF THE CENTRAL AND
SOUTHERN PARTS OF THE CWA. SOUTH OF I80....WIDESPREAD RAINFALL OF
ONE TO 1.5 INCHES ARE POSSIBLE. ISOLATED POCKETS OF TRAINING
CONVECTION COULD SEE UP TO 4 INCHES OF RAIN.

THE COLD FRONT SHOULD MOVE OUT OF THE AREA NEAR 12Z.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 256 PM CDT TUE JUL 28 2015

A FEW POST FRONTAL SHOWERS MAY LINGER WEDNESDAY MORNING...BUT FOR
THE MOST PART BY A NORTHWEST BREEZE WITH COOLER AND LESS HUMID
CONDITIONS. THROUGH LATE WEEK...THE FORECAST AREA WILL BE SITUATED
IN NORTHWEST FLOW...BETWEEN A WESTERN CONUS RIDGE AND EASTERN CONUS
UPPER TROUGH. EXPECT DRY CONDITIONS WITH SEASONABLY WARM
TEMPERATURES THROUGH FRIDAY...ALTHOUGH DEWPOINTS WILL BE IN THE 60S
FOR THE MOST PART RATHER THAN THE 70S OF LATE.

LOOKING AHEAD...WILL CARRY LOW POPS...GENERALLY IN THE 20 TO 30
PERCENT RANGE...FROM SATURDAY NIGHT THROUGH TUESDAY. THERE WILL
LIKELY BE MORE DRY PERIODS THAN WET ONES...BUT WITH A NUMBER OF
SUBTLE SHORT WAVE TROUGHS IN THE NORTHWEST FLOW THAT ARE DIFFICULT
TO TIME...CANNOT RULE OUT ANY ONE PERIOD FOR SOME RAIN AT THIS
POINT. SEASONABLY WARM TEMPERATURES ARE FORECAST TO CONTINUE...WITH
AN ABSENCE OF EXTREME HEAT AND HUMIDITY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 633 PM CDT TUE JUL 28 2015

VFR WITH POCKETS OF MVFR AROUND STORMS WILL PERSIST THROUGH 03Z/29
ACROSS EASTERN IOWA AND NORTHERN ILLINOIS. IF A TSRA AFFECTS A TAF
SITE A BRIEF PERIOD OF IFR CONDITIONS WILL BE POSSIBLE. AFT 04Z/29
THE COLD FRONT WILL MOVE THROUGH EASTERN IOWA AND NORTHERN
ILLINOIS AND ALLOW CONDITIONS TO IMPROVE BACK TO VFR.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BENTON-CEDAR-DES
     MOINES-HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-LINN-
     LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DES MOINES-HENRY
     IA-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR HANCOCK-
     HENDERSON-HENRY IL-MCDONOUGH-MERCER-ROCK ISLAND-WARREN.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR HANCOCK-HENDERSON-
     MCDONOUGH-MERCER-WARREN.

MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CLARK-SCOTLAND.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLARK-SCOTLAND.

&&

SYNOPSIS...GIBBS
SHORT TERM...GIBBS
LONG TERM...RP KINNEY
AVIATION...08
Hazardous weather outlook, Jul 28, 3:39 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 PM CDT TUE JUL 28 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-291100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
339 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COOL FRONT WILL FIRE THUNDERSTORMS THROUGH TONIGHT.
STRONG TO LOCALLY SEVERE STORMS WILL BE POSSIBLE WITH THE MAIN
THREAT BEING STRONG DAMAGING WINDS AROUND 70 MPH. AN ISOLATED
TORNADO IS ALSO POSSIBLE...MAINLY SOUTH OF A LINE FROM CEDAR
RAPIDS TO THE QUAD CITIES. HIGH MOISTURE LEVELS ALSO SUPPORT
HEAVY RAINS WITH WIDESPREAD 1 PLUS INCH AMOUNTS AND THE RISK FOR
LOCALIZED 2 TO 4 INCH AMOUNTS...WHICH MAY RESULT IN FLASH FLOODING
AND RENEWED RISES ON AREA RIVERS.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY.
HOWEVER...IT IS TOO EARLY TO DETERMINE THE SEVERE THUNDERSTORM POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEED THIS EVENING AND OVERNIGHT.

GIBBS/RP KINNEY

In the hours before

Local storm report, Jul 28, 1:11 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
111 PM CDT TUE JUL 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HEAVY RAIN       1 E INDEPENDENCE        42.47N 91.88W
07/28/2015  M1.70 INCH       BUCHANAN           IA   TRAINED SPOTTER

            UPDATED RAINFALL TOTAL SO FAR.

&&

RP KINNEY
Special weather statement, Jul 28, 3:44 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
344 PM CDT TUE JUL 28 2015

IAC011-095-103-113-282130-
LINN-BENTON-JOHNSON-IOWA-
344 PM CDT TUE JUL 28 2015

...THUNDERSTORMS WITH HEAVY RAIN...

AT 337 PM CDT...DOPPLER RADAR SHOWED A THUNDERSTORM OVER LADORA...OR
NEAR MARENGO. ADDITIONAL THUNDERSTORMS EXTEND BACK WEST TO SOUTH OF
MARSHALLTOWN. THE STORMS WERE MOVING EAST AT AROUND 30 MPH. THESE
STORMS WILL BRING HEAVY RAIN WITH RAINFALL RATES IN EXCESS OF AN
INCH PER HOUR IN SOME LOCATIONS...WITH AMOUNTS POSSIBLY UP TO 2
INCHES. THIS HEAVY RAIN WILL BE FALLING ON SATURATED GROUND FROM
RECENT HEAVY RAIN AND WILL RESULT IN PONDING OF WATER ON ROADS AND
IN LOW-LYING AREAS...AND MAY POSE A THREAT FOR LOCALIZED FLOODING.

LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...MARENGO...HIAWATHA...WILLIAMSBURG...BELLE PLAINE...
FAIRFAX...TIFFIN...ATKINS...WALFORD...PALO...SHELLSBURG...VICTOR...
SWISHER...NEWHALL...OXFORD...BLAIRSTOWN...VAN HORNE...KEYSTONE...
NORWAY AND LADORA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 205 AND 237.
 INTERSTATE 380 BETWEEN MILE MARKERS 27 AND 28.

LAT...LON 4211 9230 4208 9170 4153 9165 4167 9230
TIME...MOT...LOC 2037Z 281DEG 24KT 4178 9220

05
Local storm report, Jul 28, 4:50 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 PM CDT TUE JUL 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HEAVY RAIN       SHUEYVILLE              41.85N 91.65W
07/28/2015  M2.32 INCH       JOHNSON            IA   TRAINED SPOTTER

            1.52 INCHES FELL BY 7AM WITH .80 INCHES AFTER.

&&

DC
Special weather statement, Jul 28, 4:57 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
457 PM CDT TUE JUL 28 2015

IAC011-095-103-113-282230-
LINN-BENTON-JOHNSON-IOWA-
457 PM CDT TUE JUL 28 2015

...THUNDERSTORMS WITH HEAVY RAIN...

AT 453 PM CDT...A CLUSTER OF THUNDERSTORMS WAS OVER LUZERNE...OR 8
MILES NORTHWEST OF MARENGO...MOVING EAST AT 45 MPH. RAINFALL RATES
MAY APPROACH 1.5 INCHES AN HOUR.

LOCATIONS IMPACTED INCLUDE... CEDAR RAPIDS...MARENGO...NORTH
LIBERTY...BELLE PLAINE... LISBON...FAIRFAX...SOLON...SWISHER...
NEWHALL...AND KEYSTONE.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 4 AND 22.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

IF YOU ARE ON OR NEAR LAKE MCBRIDE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 4202 9230 4201 9137 4174 9137 4177 9230
TIME...MOT...LOC 2153Z 267DEG 44KT 4188 9221

08
Local storm report, Jul 28, 5:31 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
531 PM CDT TUE JUL 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HEAVY RAIN       W BELLE PLAINE          41.90N 92.28W
07/28/2015  M2.50 INCH       BENTON             IA   TRAINED SPOTTER

&&

DC
Special weather statement, Jul 28, 6:02 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
602 PM CDT TUE JUL 28 2015

IAC101-107-183-290030-
KEOKUK-JEFFERSON-WASHINGTON-
602 PM CDT TUE JUL 28 2015

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF
KEOKUK...JEFFERSON...AND WASHINGTON COUNTIES...

AT 559 PM CDT...A STRONG THUNDERSTORM WAS NEAR PELLA...MOVING EAST AT
35 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...WASHINGTON...SIGOURNEY...DELTA...LOCKRIDGE...KESWICK...
PACKWOOD...COPPOCK...ABINGDON...KEOTA AND OLLIE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN IOWA.

LAT...LON 4147 9241 4140 9172 4099 9172 4106 9218
      4116 9218 4116 9240
TIME...MOT...LOC 2259Z 282DEG 27KT 4133 9285

08

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 9:13 PM CDTHeat AdvisoryDVNDes Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 2 more22 hr
Jul 28, 8:23 AM CDTRiver Flood WarningDVNLee5 days
Jul 28, 10:14 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Cedar, Delaware, Iowa, Johnson and 2 more2 hr
Jul 28, 11:46 AM CDTSpecial Weather StatementDVNJones44 min
Jul 28, 3:24 PM CDTFlash Flood WatchDVNBenton, Cedar, Des Moines, Henry, Iowa, Jefferson and 9 more12 hr
Jul 28, 3:44 PM CDTSpecial Weather StatementDVNBenton, Iowa46 min
Jul 28, 4:45 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa30 min
Jul 28, 4:57 PM CDTSpecial Weather StatementDVNIowa33 min
Jul 28, 6:02 PM CDTSpecial Weather StatementDVNKeokuk, Washington88 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.